Cases reported "Hypotension"

Filter by keywords:



Filtering documents. Please wait...

11/124. Terlipressin for treating intraoperative hypotension: can it unmask myocardial ischemia?

    IMPLICATIONS: After administration of terlipressin to treat hypotension related to induction of general anesthesia, profound hypertension occurred in association with myocardial ischemia and occlusion of the left anterior descending coronary artery. The authors emphasize cautious use of this drug because of such adverse events.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

12/124. Use of midodrine (Gutron) to treat permanent hypotension in a chronic hemodialysis patient.

    Chronic hypotension, infrequent though possible in chronic renal failure patients on hemodialysis, has harmful consequences on their physical state and hence general well-being. These patients often experience acute intradialytic manifestations while non-pharmacologic interventions as pharmacologic agents are sometimes insufficient to improve symptoms. Well tolerated, midodrine appears to be a suitable and effective agent as it raises blood pressure significantly via its effect on peripheral alpha-adrenergic receptors. The authors describe their use of midodrine in a dialysis patient for the longest period of time reported up to now, documented by a pharmacokinetic study, confirming long-term both clinical efficacy and safety of the drug.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

13/124. aminophylline reversal of antihypertensive agent toxicity.

    hypotension occurred following a combined beta blocker (atenolol), angiotensin converting enzyme inhibitor (quinapil) and selective serotonin reuptake inhibitor (fluvoxamine) overdose. In another instance heart block and hypotension was noted in association with a diltiazem and atenolol adverse interaction. Crystalloid infusion was ineffective in both cases, but toxicity was rapidly reversed with aminophylline administration. aminophylline's recognized inotropic and chronotropic properties make it a potentially valuable therapeutic agent in the treatment of antihypertensive medication toxicity.
- - - - - - - - - -
ranking = 740.37719621025
keywords = overdose
(Clic here for more details about this article)

14/124. hypotension and bradycardia in a healthy volunteer following a single 5 mg dose of olanzapine.

    Olanzapine is an atypical antipsychotic medication indicated for the treatment of schizophrenia and other manifestations of psychotic illness. Common side effects include somnolence, constipation, weight gain, and postural hypotension. The authors report a case of hypotension accompanied by bradycardia in a normal, healthy volunteer participating in an olanzapine pharmacokinetic study following a single 5 mg dose. A venous catheter allowed for serial blood sampling of olanzapine concentrations before, during, and after the adverse event. The subject experienced a rapid absorption of the drug and higher than anticipated maximum plasma concentrations. This case suggests that atypical antipsychotics, although generally better tolerated than conventional agents, may still result in untoward reactions that may be partially due to individual differences in drug absorption and metabolism.
- - - - - - - - - -
ranking = 2
keywords = drug
(Clic here for more details about this article)

15/124. shy-drager syndrome and severe unexplained intraoperative hypotension responsive to vasopressin.

    IMPLICATIONS: We describe the first case of shy-drager syndrome diagnosed on the basis of intraoperative hemodynamic changes. The initial hypertension in the supine position followed by severe hypotension after hydralazine administration, ultimately responsive to vasopressin, led to a diagnosis of shy-drager syndrome. We suggest that vasopressin may be the drug of choice in patients with shy-drager syndrome with refractory hypotension.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

16/124. Acute cardiomyopathy with recurrent pulmonary edema and hypotension following heroin overdosage.

    An 18-year-old man developed acute pulmonary edema following heroin overdose. Two days after initial improvement, there was recurrence of hypotension and pulmonary edema with severe hypoxemia refractory to mechanical ventilatory support utilizing positive and end-expiratory pressure. cardiac catheterization revealed elevated pulmonary capillary wedge pressure suggestive of left ventricular failure. The use of digitalis and diuretics resulted in prompt clinical improvement and ultimate recovery. Evidence is presented indicating that this patient represents an uncommon but important syndrome of acute cardiomyopathy with left ventricular failure which complicates the clinical course of certain cases of heroin overdose. Its physiologic diagnosis is of obvious importance in the choice of proper therapy, thereby increasing the patient's chances of recovery.
- - - - - - - - - -
ranking = 1480.7543924205
keywords = overdose
(Clic here for more details about this article)

17/124. Hypoxic-ischemic leukoencephalopathy in man.

    Three cases of hypoxic-ischemic leukoencephalopathy were studied. In two patients, the neurologic disorder followed drug overdosage; in the third, the apparent precipitating event was a postoperative myocardial infarction complicated by circulatory insufficiency. All patients were deeply unresponsive, with varying reflex patterns. In all three cases, the brain showed extensive symmetrical necrotic lesions of the central white matter, with minimal damage to gray matter structures. The lesions in case 3 showed, in addition, vascular necrosis and ring hemorrhages. Common to all cases was a prolonged period of hypoxemia, hypotension, and elevated venous pressure. acidosis occurred in two. These observations and analysis of previous reports of similar cases suggest that leukoencephalopathy tends to occur when the hypoxemia is prolonged and is associated with periods of hypotension and metabolic imbalance.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

18/124. Anaphylactoid or carcinoid?

    A patient with a carcinoid tumour and a history suggestive of carcinoid syndrome, but with no biochemical evidence in support, had a cardiovascular collapse during an anaesthetic with propofol and suxamethonium. Subsequent investigations suggested an anaphylactoid reaction to suxamethonium, but there were features in common with a carcinoid crisis. The necessity for a second anaesthetic soon afterwards posed a dilemma. In the event of a similar reaction during another anaesthetic, a management plan beforehand should include ready availability of appropriate drugs and the use of sympathomimetic drugs that are less likely to exacerbate the situation.
- - - - - - - - - -
ranking = 2
keywords = drug
(Clic here for more details about this article)

19/124. Pulmonary oedema--prehospital treatment. Caution with morphine dosage.

    OBJECTIVE: To inform doctors of potential hazards if opioids are administered in excessive doses to patients with acute pulmonary oedema. CLINICAL FEATURES: Three elderly patients were unresponsive and hypotensive on arrival in the emergency department. All had received morphine parenterally as a component of prehospital treatment for acute pulmonary oedema. INTERVENTIONS AND OUTCOME: All were given naloxone intravenously, regained consciousness and had a rise in blood pressure. CONCLUSION: Parenteral administration of opioids should be used with caution in acute pulmonary oedema. The authors present a protocol for prehospital drug therapy.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)

20/124. Easily reversible hypoxemia and hypotension induced by nimodipine.

    Calcium antagonists are drugs commonly prescribed for the treatment of hypertension, angina pectoris, cardiac arrhythmias and other disorders because of their efficacy and tolerability. Nevertheless, overdosage and intoxication are well documented. In this paper we report a case of nimodipine overdosage resulting in prolonged hypotension and hypoxemia, which was successfully treated with calcium gluconate.
- - - - - - - - - -
ranking = 1
keywords = drug
(Clic here for more details about this article)
<- Previous || Next ->


Leave a message about 'Hypotension'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.